Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 2, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Mar 31, 2009, 5:19 PM EDT for Lake County, Volusia County, Florida. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2009, 5:19 PM EDT (21:19 UTC)
- Expired
- Mar 31, 2009, 6:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Lake County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 5:30 PM EDT | HAIL 0.5 | 4 Nw De Land, FL | PEA TO MARBLE SIZE .250 TO .375 |
| Mar 31, 5:36 PM EDT | HAIL 1 | 1 Se De Leon Springs, FL | NICKEL TO QUARTER SIZE HAIL ALONG SR17 FROM DAVIS ST W TO GLENWOOD OAKS LANE |
| Mar 31, 6:05 PM EDT | TSTM WND DMG | De Land, FL | TREE DOWN AT SR17 AND WOODMONT ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 312119
SVRMLB
FLC069-127-312200-
/O.NEW.KMLB.SV.W.0002.090331T2119Z-090331T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
519 PM EDT TUE MAR 31 2009
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LAKE COUNTY IN FLORIDA.
WESTERN VOLUSIA COUNTY IN FLORIDA.
* UNTIL 600 PM EDT
* AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LAKE WOODRUFF AND MOVING SOUTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED
TO...DELEON SPRINGS...ORANGE CITY...LAKE HELEN...DE LAND AND CASSIA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
&&
LAT...LON 2916 8122 2902 8101 2882 8146 2912 8153
2926 8136
TIME...MOT...LOC 2118Z 310DEG 9KT 2910 8142
$$
521 follow-up statement
000
WWUS52 KMLB 312139
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
539 PM EDT TUE MAR 31 2009
FLC069-127-312200-
/O.CON.KMLB.SV.W.0002.000000T0000Z-090331T2200Z/
LAKE FL-VOLUSIA FL-
539 PM EDT TUE MAR 31 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR VOLUSIA AND NORTHEASTERN LAKE COUNTIES...
AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR GLENWOOD...OR NEAR DE LEON SPRINGS...MOVING SOUTHEAST AT
10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DELAND...ORANGE CITY...LAKE HELEN...HONTOON ISLAND STATE PARK...HIGH
BANKS...CASSADAGA AND BLUE SPRING STATE PARK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO THE SIZE OF A QUARTER HAS BEEN REPORTED NEAR DE LEON
SPRINGS WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 2916 8122 2902 8101 2882 8146 2912 8153
2926 8136
TIME...MOT...LOC 2138Z 310DEG 9KT 2907 8138
$$
52What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 2:54 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Mar 31, 2:54 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 254 PM EDT TUE MAR 31 2009 .DISCUSSION... THRU TONIGHT...EAST COAST SEA BREEZE MOVING INLAND MORE SWIFTLY ACROSS THE SOUTH HELPED BY OUTFLOW FROM STRONG CONVECTION OVER MARTIN/ST LUCIE COUNTIES. SLOWER PROGRESSION OF ECSB FARTHER NORTH IN ESP IN VOLUSIA WHERE CLOUD COVER HAS DELAYED HEATING. STILL EXPECT COLLISION OF MESOSCALE SEA BREEZE BOUNDARIES LATE THIS AFTN OVER NORTH INTERIOR WILL PRODUCE A THREAT FOR A FEW STRONG STORMS. MOISTURE IS INCREASING BUT A LAYER OF DRY AIR STILL EXISTS IN THE MID LEVELS WHICH MAY PROMOTE GUSTY DOWNBURST WINDS. FREQUENT LIGHTNING STRIKES ARE ALSO POSSIBLE. LIFTING WARM FRONTAL BOUNDARY IS ALSO PRODUCING SOME MODEST LOW LEVEL SHEAR SO EXPECT ADDITIONAL STORMS TO ROTATE AND HAVE SOME ORGANIZATION. AFTER THE CONVECTION ASSOCIATED WITH DAYTIME DIES DOWN THIS EVENING...THINK THAT THERE WILL BE A SMALL CHANCE OF SHOWERS DUE TO A QUITE MOIST ATMOSPHERE...BUT THE HIGH POPS THAT THE MODELS INDICATE REFLECT TYPICAL MODEL BIASES...AND THE MESOSCALE CONVECTIVE SYSTEM SHOULD REMAIN NORTH OF OUR AREA. WED-THU... WELL DEVELOPED STORM SYSTEM OVER THE CENTRAL PLAINS/UPR MIDWEST WILL CRANK A COLD FRONT INTO THE DEEP SOUTH THRU 00Z THU AS IT LIFTS ACROSS THE GREAT LAKES REGION. THE FRONT SHOULD STALL OVER THE N FL PENINSULA AS THE TROF ENCOUNTERS A WELL ENTRENCHED H85-H50 ANTICYCLONE OVER CUBA/HISPANIOLA. DLM MOISTURE POOLING WITHIN THE FRONT WILL COMBINE WITH MOISTURE OVER THE SRN PENINSULA ASSOCD WITH THE REMNANTS OF LAST SUNDAYS COLD FROPA TO GIVE PORTIONS OF THE CENTRAL PENINSULA A SHOT AT BACK-TO-BACK RAINFALL DAYS. GFS MODEL IS SUFFERING FROM CONVECTIVE FEEDBACK...SO NUMERICAL GUIDANCE POPS ARE SUSPECT. FURTHERMORE...WHILE THE NAM SUPPORTS A DEEP MOISTURE BAND PERSISTING OVER THE CENTRAL PENINSULA...OTHER MEDIUM RANGE MODELS SUCH AS THE ECMWF ARE NOT AS AGGRESSIVE WITH THE MOISTURE FIELD. STILL...WITH THE H85-H50 RIDGE AXIS IN PLACE AND A STRONG SRN H25 JET BRANCH FEEDING THE UPR MIDWEST STORM SYSTEM... THE STALLING FRONT SCENARIO IS PLAUSIBLE. THE MAIN QUESTIONS ARE HOW MUCH MOISTURE WILL COLLECT OVER THE STATE AND HOW FAR SOUTH THE FRONT WILL PENETRATE BEFORE STALLING. FOR NOW...WILL GO WITH THE FRONT STALLING JUST N OF THE CWA. TO ACCOUNT FOR THE MORE FAVORABLE LIFT AND DEEPER MOISTURE NEAR THE FRONTAL BOUNDARY...WILL CAP POPS AT 50% OVER THE NRN CWA...TAPERING TO 20% OVER THE SRN CWA. DEEP SRLY WINDS AND HIGH CLOUD COVER WILL KEEP MAX TEMPS IN THE M/U80S (5-10 ABV CLIMO)...MINS IN THE U60S/L70S (10-15 ABV CLIMO). FRI-MON... PROGRESSIVE WX PATTERN WILL BE IN PLAY ACROSS THE CONUS OVER THE NEXT WEEK AS THE JET PATTERN OVER THE PACIFIC IS QUITE STRONG. THE NRN/SRN JET BRANCHES ARE ORIENTED TO PRODUCE A CONVERGENCE ZONE OVER THE ROCKIES/HIGH PLAINS...WHILE THE JET OVER THE ERN PAC IS ZONAL IN NATURE. AS THE LATTER PLOWS EWD...IT WILL CAUSE THE JET BRANCH OVER THE GULF OF AK TO BUCKLE AND TAKE ON A MORE MERIDIONAL ORIENTATION. AS A RESULT...THE NRN JET ENERGY WILL REMAIN ON A COLLISION COURSE WITH THE SRN JET. THE COMBINED JET ENERGY WILL ALLOW A SERIES OF SHORT WAVE TROFS TO EVOLVE INTO FULL BLOWN STORM SYSTEMS OVER THE CENTRAL PLAINS/MID SOUTH REGIONS INTO EARLY NEXT WEEK. HOWEVER...THE SRN JET WILL NOT BE ABLE TO DISLODGE THE H85-H50 ANTICYCLONE OVER CUBA UNTIL IT CHANGES FROM ITS CURRENT ZONAL/LIFTING NATURE TO A MORE MERIDIONAL/DIGGING NATURE. NEITHER THE ECMWF/GFS MODELS INDICATES THIS OCCURRING THRU THE CURRENT FCST PD. UNTIL IT DOES...THE STORM SYSTEMS WILL BE ABLE TO PULL THEIR RESPECTIVE COLD FRONTS INTO FL...BUT NOT THRU. THE RESULT WILL BE A PREDOMINANTLY W/SWRLY STEERING FLOW...ABV CLIMO TEMPS...AND ABV CLIMO POPS. SAT MAY BE THE EXCEPTION AS THE A STORM SYSTEM DEVELOPS OVER THE TN/OH RIVER VALLEYS...GIVING THE STALLED FRONT THE TORQUE IT NEEDS TO PUSH INTO THE SRN PENINSULA BEFORE IT LIFTS BACK INTO THE CENTRAL PENINSULA EARLY NEXT WEEK. && .AVIATION...STILL THINK INTERIOR SITES SHOULD HAVE THE GREATEST CHANCE FOR STRONG STORMS WITH IFR CONDITIONS...GUSTY WINDS AND FREQUENT LIGHTNING THRU 00Z. WARM FRONTAL BOUNDARY WILL LIFT NORTH OF THE AREA OVERNIGHT. GUSTY SOUTH WINDS AROUND 25 KNOTS WED. MOSTLY VFR BUT COULD SEE SOME MVFR CIGS 14Z-17Z. && .MARINE...SE PGRAD WILL SUPPORT 15-20 KNOTS OVER THE OFFSHORE WATERS AHEAD OF THE WARM FRONT THIS EVENING. THERE SHOULD BE TEMPORARY DECREASE WITHIN WARM FRONTAL ZONE AS IT LIFTS NORTHWARD ACROSS THE WATERS BUT SOUTH WINDS SHOULD INCREASE 15-20 KNOTS BEHIND THE FRONT WED. SO HAVE ADDED A CAUTION HEADLINE FOR THE OFFSHORE WATERS. COLD FRONT EXPECTED TO STALL OVER N FL BY MID WEEK. THE CLOSE PROXIMITY OF THE TROF AXIS SHOULD PREVENT THE LCL PGRAD FROM TIGHTENING ENOUGH TO ALLOW WINDS/SEAS TO REACH SCA LVLS THRU FRI. A REINFORCING FRONT EXPECTED TO PUSH THRU THE PENINSULA LATE IN THE WEEK MAY ALLOW WINDS TO REACH 20-25KTS DURING THE DAY ON FRI. HOWEVER...THESE CONDITIONS SHOULD BE SHORT-LIVED. AS THE PARENT STORM SYSTEM LIFTS UP THE ERN SEABOARD AND PULLS THE FRONT THRU THE STATE...THE PGRAD WILL SLACKEN AS A HIGH PRESSURE BUILDS OVER THE DEEP SOUTH BEHIND THE FRONT. THIS WILL ALLOW WINDS/SEAS TO DROP BACK BLO SCA LVLS AS WINDS SHIFT FROM S/SW TO W/NW. && .FIRE WEATHER...FRONTAL BOUNDARY EXPECTED TO STALL OVER THE N FL PENINSULA MID WEEK. MOISTURE POOLING WITHIN THE TROF EXPECTED TO KEEP AFTN MIN RH VALUES ABOVE CRITICAL LVLS INTO THE WEEKEND. STRONG S/SW TRANSPORT WINDS WILL PRODUCE HIGH DISPERSION VALUES WED-THU. BEST CHANCE FOR SHOWERS AND STORMS WILL BE NORTH OF ORLANDO/CAPE. && .PRELIMINARY POINT TEMPS/POPS... DAB 69 80 65 82 / 40 50 30 50 MCO 67 86 68 84 / 30 40 20 40 MLB 71 86 69 86 / 20 30 20 30 VRB 70 85 70 87 / 20 20 10 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...KELLY LONG TERM....WEITLICH
Hazardous weather outlook, Mar 31, 4:42 AM EDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 442 AM EDT TUE MAR 31 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-312100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 442 AM EDT TUE MAR 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A SOUTHEAST WIND FLOW WILL MOISTEN THE ATMOSPHERE TODAY. THERE WILL BE A CHANCE FOR THUNDERSTORMS ALONG THE INLAND MOVING SEA BREEZE THIS AFTERNOON. THE GREATEST CHANCES SHOULD BE IN THE LATE AFTERNOON AND EARLY EVENING ACROSS THE INTERIOR COUNTIES. A FEW STORMS COULD PRODUCE STRONG WIND GUSTS OF 40 TO 50 MPH AND FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A CHANCE FOR LIGHTNING STORMS WILL BE IN THE FORECAST FOR AT LEAST PART OF THE FORECAST AREA FROM WEDNESDAY TO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED THIS AFTERNOON AND EARLY EVENING. LASCODY
In the hours before
Local storm report, Mar 31, 4:09 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
409 PM EDT TUE MAR 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM HAIL ORLANDO 28.50N 81.37W
03/31/2009 E0.25 INCH ORANGE FL BROADCAST MEDIA
PEA SIZE HAIL REPORTED BY WFTV AT THERE STUDIOS AT SR408
NEAR I4
&&
FXDSpecial weather statement, Mar 31, 4:28 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 428 PM EDT TUE MAR 31 2009 FLZ045-312115- ORANGE- 428 PM EDT TUE MAR 31 2009 ...STRONG THUNDERSTORMS AFFECTING EAST ORANGE COUNTY... AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG STORMS OVER UNIVERSITY PARK TO BITHLO...MOVING EAST AT 15 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH AND SMALL HAIL. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORMS PASS. JP
Special weather statement, Mar 31, 4:45 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 445 PM EDT TUE MAR 31 2009 FLZ147-312130- NORTHERN BREVARD COUNTY- 445 PM EDT TUE MAR 31 2009 ...STRONG THUNDERSTORM AFFECTING NORTHERN BREVARD COUNTY... AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 5 MILES WEST OF TITUSVILLE...MOVING SOUTHEAST AT 10 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. MOST PEOPLE WHO ARE STRUCK BY LIGHTNING IN FLORIDA ARE STRUCK EITHER PRIOR TO THE RAIN REACHING THEIR LOCATION...OR AFTER THE RAIN HAS ENDED. JP
Special weather statement, Mar 31, 4:50 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 450 PM EDT TUE MAR 31 2009 FLZ045-053-312130- ORANGE-OSCEOLA- 450 PM EDT TUE MAR 31 2009 ...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN ORANGE COUNTY...NORTH CENTRAL OSCEOLA COUNTY... AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER LAKE MARY JANE...MOVING SOUTHEAST AT 10 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. JP
Special weather statement, Mar 31, 4:50 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 450 PM EDT TUE MAR 31 2009 FLZ041-044-312130- INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY- 450 PM EDT TUE MAR 31 2009 ...STRONG THUNDERSTORMS AFFECTING NORTHEASTERN LAKE COUNTY...WEST CENTRAL VOLUSIA COUNTY... AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 10 MILES NORTH OF PAISLEY...MOVING SOUTHEAST AT 10 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. 52
Special weather statement, Mar 31, 5:06 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 506 PM EDT TUE MAR 31 2009 FLZ058-312145- OKEECHOBEE- 506 PM EDT TUE MAR 31 2009 ...STRONG THUNDERSTORMS AFFECTING OKEECHOBEE COUNTY... AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG STORMS STRETCHING FROM 16 MILES NORTH OF BASINGER TO OKEECHOBEE CITY...MOVING EAST AT 20 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE FOUR SEASONS ESTATES AND TAYLOR CREEK. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:13 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 47 min |
| Mar 31, 5:59 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 52 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.